MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE READER 14 DAY; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE READER 14 DAY; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71938-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported receiving erroneous glucose results from an abbott diabetes care device.The results when plotted on a parkes error grid fell into either the c, d, or e zone.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
Repeated attempts by adc to retrieve the product were unsuccessful and/or the customer discarded the product.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.At this time product has not yet been returned and a valid serial number has not been provided for the strip.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Clinical data was reviewed and confirmed that precision strips continue to be safe, effective, and perform as intended in the field.Stability data for precision strips was reviewed and showed no anomalies or non-conformances that could have lead to the complaint.A tripped trend review was conducted for the reported complaint and precision strips, no trends were identified that would indicate any product related issues.Dhrs (device history review) for the libre reader were reviewed and the dhrs (device history review) showed the libre reader passed all tests prior to release.If product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
The returned reader was investigated with retained test strips.Visual inspection was performed on returned reader.No new issues were observed.Control solution testing has been performed with two returned strips and all results were within range specification.Therefore, issue is not confirmed.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.A dhr (device history review) for the fs libre reader was reviewed and the dhr showed the fs libre reader passed all tests prior to release.Dhr for the precision strips was reviewed and the dhr showed the precision strips passed all tests before release.Retain testing was performed for the precision strips and all units performed within specification.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
 
Event or Problem Description
Customer reported receiving a high reading from their abbott diabetes care device.Customer reported a high reading of 335mg/dl which was higher than a freestyle libre scan reading of 165mg/dl.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
Reader (b)(6) has been returned and investigated with retained test strips.Visual inspection has been performed on the reader and no issues were observed.Blood testing was unable to perform as returned strips had been used previously with control solution.Control solution testing was performed and no issues were observed.All results were within range specification.No malfunction or product deficiency was identified.Therefore, this issue is not confirmed.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE READER 14 DAY
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda 94502-7001
5107495297
MDR Report Key20063142
Report Number2954323-2024-32301
Device Sequence Number18052240
Product Code PZE
UDI-Device Identifier00357599002008
UDI-Public(01)00357599002008(10)03Z002D
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2024
Device Model Number71938-01
Device Lot Number4500187332
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer09/25/2024
01/16/2025
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date10/01/2024
01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown